MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570730
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
This report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2020-04564 and 3005099803-2020-04572 for the associated device information.It was reported to boston scientific corporation on (b)(6) 2020 that a wallflex biliary rx partially covered stent was to be implanted to treat a stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2020.Reportedly, the patient anatomy was tight and was attempted to be dilated using a hurricane balloon prior to stent placement.According to the complainant, during the procedure, while advancing the stent through the scope, the wallflex biliary rx partially covered stent (the subject of this report) deployed prematurely inside the scope without manipulation.The stent was removed from patient with the scope.A second wallflex biliary rx partially covered stent (the subject of mfr.Report # 3005099803-2020-04572) was attempted to be implanted; however, similarly, the stent prematurely deployed in the scope.The stent was removed from the patient with the scope and the procedure was completed with the another wallflex biliary stent.Reportedly, it was determined that the duodenal scope was likely to be defective and may have caused the stent's premature deployment within the scope.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10671817
Report Number3005099803-2020-04564
Device Sequence Number2744518
Product Code FGE
UDI-Device Identifier08714729759324
UDI-Public08714729759324
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model NumberM00570730
Device Catalogue Number7073
Device Lot Number0025482198
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2020
Initial Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1